Amlodipine-induced gingival overgrowth in a child after liver transplant

Authors

  • André Guollo A.C. Camargo Cancer Center. Stomatology Department
  • Ana Paula Molina Vivas A.C. Camargo Cancer Center. Stomatology Department
  • Rodrigo Nascimento Lopes A.C. Camargo Cancer Center. Stomatology Department
  • Gilda Porta A.C. Camargo Cancer Center. Department of Liver Transplantation
  • Fábio Abreu Alves A.C. Camargo Cancer Center. Stomatology Department Universidade de São Paulo. Stomatology Department

DOI:

https://doi.org/10.4322/acr.2016.041

Keywords:

Amlodipine, Gingival Overgrowth, Liver Transplantation

Abstract

Drug-induced gingival overgrowth (GO) has been associated with phenytoin, cyclosporine, and calcium channel blocker therapies. This study reports the case of an 11-year-old girl who was referred for evaluation of GO, which had occurred over the last 6 months. Her medical history included a liver transplant due to biliary atresia 3 years ago, immunosuppressive therapy, and hypertension, which is why she was started on a daily intake of amlodipine. The intraoral examination showed generalized GO, and the treatment consisted of a gingivectomy. Subsequently, amlodipine was replaced with captopril and oral hygiene instructions. There was no recurrence of GO after 28 months of follow-up. Although GO may be related to the chronic use of amlodipine, such an association is uncommon in pediatrics, and the treatment consists of the replacement of medication combined with a surgical approach and plaque control

Downloads

Download data is not yet available.

Downloads

Published

2016-09-11

How to Cite

Guollo, A., Vivas, A. P. M., Lopes, R. N., Porta, G., & Alves, F. A. (2016). Amlodipine-induced gingival overgrowth in a child after liver transplant. Autopsy and Case Reports, 6(3), 47-51. https://doi.org/10.4322/acr.2016.041

Issue

Section

Article / Clinical Case Report